# SDR CALA0100001

- Difficulty date: January 2, 2001
- Submitted: January 4, 2001
- Operation: Air carrier
- Aircraft: N14604
- Make and model: Boeing 737524
- Aircraft serial: 27317
- Aircraft time: 21,613 hours, 11,268 cycles
- Engine: Ge CFM563B1
- Engine time: 21,613 hours, 11,268 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Leaking
- Location: Nr 2
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

SHORTLY AFTER TAKEOFF FROM EWR SMOKE ENTERED THE CABIN AND THE LAV SMOKE DETECTORS ACTIVATED. THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED SAFELY. THE SMOKE DISSIPATED RAPIDLY ONCE ON THE GROUND. THE AIRCRAFT TAXIED TO THE GATE UNDER ITS OWN POWER. MAINTENANCE FOUND OIL IN THE NR 2 ENGINE BLEED DUCTS. THE NR 2 ENGINE WAS REMOVED AND REPLACED. BOTH COALESCER BAGS WERE REPLACED. THE ENGINE WAS RUN AND OPERATIONAL CHECKS WERE GOOD.
